have had the patch for 1 week and have gained 5 pounds i have arthridis and knee problems. the med works ok but i cant do the weight gain im already 50 pounds over weight. and the pain is still here. i am on the 10 mcg patch. please help. also the itching has been declining but was itching so bad on my legs the started to bruse. took some benagril to help with itching
You should call your doctor about your side effects, especially the itching. If the itching gets bad, I would call the on-call doctor to ask about discontinuing it. I just looked up the side effects of Butrans and didn't see anything about weight gain, but anything is possible. I myself have never had any weight gain from taking 15 mcg. But maybe somebody else will respond who has. Itching occurred in 4% of people taking Butrans during the drug trial. If it hasn't helped your pain at all, it may not be worth it, but again, ask your doctor. Good luck.
when on butrans,you need to eat drink and rest properly. lots of water and maybe something for bowl movements. now that your not in pain you want to eat and exersize even if its just stretching. eat smart only when you need to. get ride of all them snacks and cut down on salt... give that a try. but when I got on bup same thing happened to me. extra weight is a killer for people in pain... good luck subzero58
I have been on the patches for over a year now, and whilst I can't say they made me gain weight, they certainly contribute to making it harder for me to lose weight. Just stick to a diet plan - whichever suits you eg weight watchers and get as much exercise as you can. I also have knee arthritis (about to have more surgery on knee cap) as just one of my health issues, and am overweight too, so empathise. Also, get your doctor to prescribe a steroid cream for the itching and rashes - I always use a steroid cream before I add the patch. Try also using the patch on your back, it is my least itchy area! I get too many rashes if I use it anywhere else on my body.
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2012 • 3 answers
Posted 30 Jun 2013 • 6 answers
Posted 14 Feb 2015 • 1 answer
Posted 7 May 2015 • 2 answers
Posted 21 Dec 2015 • 3 answers